Alert archive / California / Wind Advisories in 2017
Wind Advisory 48, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 16, 2017, 11:44 AM PDT for Los Angeles County, California. It took effect at May 16, 2017, 1:00 PM PDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 11:44 AM PDT (18:44 UTC)
- In effect from
- May 16, 2017, 1:00 PM PDT
- Expired
- May 18, 2017, 3:39 AM PDT
- In force
- 39 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS76 KLOX 161844 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1144 AM PDT Tue May 16 2017 ...Gusty west to northwest winds across portions of southwest California through Wednesday night... .Gusty west to northwest winds will be returning to portions of southwest California, including southern Santa Barbara County, the Antelope Valley, and the Interstate 5 corridor area. Winds will be increasing today and reach advisory level by this afternoon and evening. Winds may drop slightly early Wednesday before increasing again in the afternoon and evening. CAZ059-170400- /O.NEW.KLOX.WI.Y.0048.170516T2000Z-170518T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1144 AM PDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until midnight PDT Wednesday night. * WINDS...West 20 to 30 mph with gusts to 45 mph this afternoon through Wednesday evening. Local gusts to 50 mph possible in the foothills and west valley. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-170400- /O.NEW.KLOX.WI.Y.0048.170517T0300Z-170518T0700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1144 AM PDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT PDT WEDNESDAY NIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 8 PM this evening to midnight PDT Wednesday night. * WINDS...Northwest 20 to 30 mph with gusts to 50 mph strongest through the Interstate 5 corridor area during the evening and overnight hours. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-170400- /O.NEW.KLOX.WI.Y.0048.170517T0100Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1144 AM PDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 5 AM PDT Thursday. * WINDS...North to northwest 20 to 30 mph with gusts to 45 mph expected later this afternoon through Wednesday night. Strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
6 follow-up statements
189 WWUS76 KLOX 170429 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 929 PM PDT Tue May 16 2017 ...Gusty west to northwest winds across portions of southwest California through Wednesday night... .Gusty west to northwest winds will affect portions of southwest California, including southern Santa Barbara County, the Antelope Valley, and the Interstate 5 corridor area. Winds will continue to increase this evening, with advisory level winds through early Wednesday. Winds may drop slightly Wednesday morning before increasing again in the afternoon and evening. CAZ059-171230- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 929 PM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT... * WINDS...West 20 to 30 mph with gusts to 45 mph through Wednesday evening. Local gusts to 50 mph possible in the foothills and west valley. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-171230- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 929 PM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT WEDNESDAY NIGHT... * WINDS...Northwest 20 to 30 mph with gusts to 50 mph strongest through the Interstate 5 corridor area. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-171230- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 929 PM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS...North to northwest 20 to 30 mph with gusts to 45 mph expected through Wednesday night. Winds will be strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
797 WWUS76 KLOX 171004 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 304 AM PDT Wed May 17 2017 ...Gusty west to northwest winds across portions of southwest California through tonight... .Gusty west to northwest winds will affect portions of southwest California, including much of Santa Barbara County, the Antelope Valley, the Interstate 5 corridor area as well as Santa Clarita Valley. Winds will lower slightly this morning, but re-strengthen today, especially in the afternoon and evening hours. CAZ034-035-171815- /O.EXB.KLOX.WI.Y.0048.170517T1900Z-170518T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 304 AM PDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to 9 PM PDT this evening. * WINDS AND TIMING...Northwest winds will increase to 20 to 30 mph with gusts to 40 mph and persist through this evening. * IMPACTS...The winds will make driving difficult, especially motorists with high profile vehicles. Local blowing sand near the beaches can be expected which could lower visibility locally. Roadways affected by gusty winds will include Highways 101 and 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-171815- /O.EXB.KLOX.WI.Y.0048.170517T1900Z-170518T0700Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 304 AM PDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from noon today to midnight PDT tonight. * WINDS AND TIMING...Northwest to north winds will develop in the afternoon 15 to 25 mph with gusts to 40 mph. Strongest gusts will peak in the evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles on Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-171815- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 304 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West 20 to 30 mph with gusts to 45 mph through this evening. Local gusts to 50 mph possible in the foothills and western portion. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-171815- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 304 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS AND TIMING...Northwest 20 to 30 mph with gusts to 50 mph will continue through midnight. Strongest gusts through the Interstate 5 corridor area and adjacent higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected will include Interstate 5...Highways 14...2 in Los Angeles County, as well as Highway 33 in the Ventura County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-171815- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 304 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS AND TIMING...North to northwest 20 to 30 mph with gusts to 45 mph will continue through early Thursday morning. Winds will be strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
274 WWUS76 KLOX 171828 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1128 AM PDT Wed May 17 2017 ...Gusty west to northwest winds across portions of southwest California through tonight... .Gusty west to northwest winds will affect portions of southwest California, including much of Santa Barbara County, the Antelope Valley, the Interstate 5 corridor area as well as Santa Clarita Valley. Winds have decreased some this morning but will, but re- strengthen in the afternoon and evening hours. CAZ059-180400- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 1128 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West 20 to 30 mph with gusts to 45 mph through this evening. Local gusts to 50 mph possible in the foothills and western portion. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-180400- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1128 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS AND TIMING...Northwest 20 to 30 mph with gusts to 50 mph will continue through midnight. Strongest gusts through the Interstate 5 corridor area and adjacent higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected will include Interstate 5...Highways 14...2 in Los Angeles County, as well as Highway 33 in the Ventura County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-180400- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1128 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS AND TIMING...North to northwest 20 to 30 mph with gusts to 45 mph will continue through early Thursday morning. Winds will be strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ034-035-180400- /O.CON.KLOX.WI.Y.0048.170517T1900Z-170518T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 1128 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS AND TIMING...Northwest winds will increase to 20 to 30 mph with gusts to 40 mph and persist through this evening. * IMPACTS...The winds will make driving difficult, especially motorists with high profile vehicles. Local blowing sand near the beaches can be expected which could lower visibility locally. Roadways affected by gusty winds will include Highways 101 and 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-180400- /O.CON.KLOX.WI.Y.0048.170517T1900Z-170518T0700Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 1128 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS AND TIMING...Northwest to north winds will develop in the afternoon 15 to 25 mph with gusts to 40 mph. Strongest gusts will peak in the evening. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles on Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
762 WWUS76 KLOX 180404 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 PM PDT Wed May 17 2017 CAZ034-035-180515- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-170518T0400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg 904 PM PDT Wed May 17 2017 ...WIND ADVISORY HAS EXPIRED... $$ CAZ053-054-181200- /O.EXT.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 904 PM PDT Wed May 17 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS AND TIMING...Northwest 25 to 35 mph with gusts to 55 mph will continue through early Thursday morning. Winds will be strongest through the Interstate 5 corridor area and on adjacent higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected will include Interstate 5...Highways 14...2 in Los Angeles County, as well as Highway 33 in the Ventura County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ059-180700- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 904 PM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West 20 to 30 mph with gusts to 45 mph through midnight. Local gusts to 50 mph are possible in the foothills and western portion. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 14 and 138, especially near the foothills. Areas of blowing dust can suddenly and dangerously reduce visibilities to near zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-181200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 904 PM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WINDS AND TIMING...North to northwest 20 to 30 mph with gusts to 45 mph will continue through early Thursday morning. Winds will be strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ088-180700- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Santa Clarita Valley- Including the cities of Santa Clarita, Newhall, and Valencia 904 PM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS AND TIMING...Northwest to north winds 15 to 25 mph with gusts to 40 mph with continue through midnight. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles on Interstate 5 and Highway 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
480 WWUS76 KLOX 180705 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1205 AM PDT Thu May 18 2017 CAZ059-088-180815- /O.EXP.KLOX.WI.Y.0048.000000T0000Z-170518T0700Z/ Antelope Valley-Santa Clarita Valley- Including the cities of Lancaster, Palmdale, Santa Clarita, Newhall, and Valencia 1205 AM PDT Thu May 18 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory levels for the Antelope Valley and Santa Clarita Valleys, therefore the wind advisories have been allowed to expire. $$ CAZ053-054-181200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1205 AM PDT Thu May 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...Northwest 25 to 35 mph with gusts to 55 mph will continue through early this morning. Winds will be strongest through the Interstate 5 corridor area and on adjacent higher peaks. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Highways affected will include Interstate 5...Highways 14...2 in Los Angeles County, as well as Highway 33 in the Ventura County Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-181200- /O.CON.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 1205 AM PDT Thu May 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...North to northwest 20 to 30 mph with gusts to 45 mph will continue through early this morning. Winds will be strongest through and below passes and canyons of the Santa Ynez Range. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. This includes Highways 101, 154 and 192...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Kaplan
035 WWUS76 KLOX 181039 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 339 AM PDT Thu May 18 2017 ...Wind Advisories for the Los Angeles, Ventura and Santa Barbara Counties as well as the Santa Barbara South Coast has been cancelled... .Winds have diminished to below advisory levels across the mountains and Santa Barbara South Coast. There will continue to be isolated gusts between 35 and 40 mph through the next few hours. CAZ039-052>054-181145- /O.CAN.KLOX.WI.Y.0048.000000T0000Z-170518T1200Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 339 AM PDT Thu May 18 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Los Angeles/Oxnard has cancelled the Wind Advisory. Winds have diminished to below advisory levels. There will be isolated gusts between 35 and 40 mph through the next few hours. $$ CK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 16, 9:39 AM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 16, 9:39 AM PDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
939 AM PDT Tue May 16 2017
.SYNOPSIS...
An unseasonably cool upper trough will persist over the West
Coast through the middle of the week...bringing below normal
temperatures and extensive night through morning low clouds. and
patchy drizzle in the foothills. A ridge of high pressure will
bring a warming trend to the area late this week with much warmer
temperatures expected over the weekend.
&&
.SHORT TERM...(TDY-THU)
We are in between troughs now with yesterday's upper low near the
CA/NV/AZ border and the next system currently in the Pac NW.
Inversion was weaker this morning in the wake of yesterday's
upper low passage and cloud coverage mostly confined to eastern LA
County and more solid north of Pt Conception. In the middle from
srn SB to wrn LA County northwest flow is keeping skies pretty
clear. Onshore flow is a little weaker today and with overall less
clouds temps should climb at least a few degrees especially in
the valleys where we had some showers yesterday. Still, there is
enough low lvl moisture that with some daytime heating we'll
likely see the stratocu over LA county continue and possibly
expand.
***From previous discussion***
Another strong upper low is progged to move south out of Idaho
tonight into the four corners region by Wednesday. This upper low
remain east of the area, but cause stronger northerly winds to
develop tonight into Wednesday. gusty NW winds across the outer
waters will continue to bring a decent eddy in across SOCAL bight
allowing for more low clouds to spin up across LA/VTU Counties to
the coastal slopes. Patchy drizzle will be possible across the San
Gabriel Valley foothills and Coastal slopes early Wednesday
morning due to the deep most layer. Also, northerly flow across
the San Joaquin Valley should push some clouds up against the
northern slopes of the Ventura County Mtns. A few light showers
will be possible around the hills above the Grapevine tonight into
Wed morning. Wind advisories will likely be needed for several
areas Wednesday including the usual Sundowner areas in Santa
Barbara County, LA/VTU County Mtns and Antelope Valley, and
possibly the Central Coast. Skies are expected to clear out by
Wednesday afternoon for most area except for some lingering clouds
across much of LA County and a few low clouds across the Central
Coast. The warming trend is expected to continue for most areas
2-6 degrees, still just below normal for this time of year, but
highs will range up into the 70s for most areas, while some
coastal areas remain in the mid to upper 60s. Some cooling
expected along the eastern portion of the forecast area including
the Antelope Valley due to the proximately of the upper low.
Not expecting much in the way for low clouds Wed night into
Thursday morning, as a ridge of high pressure will be sitting off
the Eastern Pac with a fairly strong upper low over the Central
Plains. Broad NW to N flow will persist over the forecast area
while weak surface offshore flow develops Thu morning. The
combination of heights and thickness levels rising with the weak
offshore flow will cause high temps to continue to trend up over
the next few days, significantly on Fri/Sat. Highs will finally
be around normal for this time of year with warmest valleys
reaching the lower to mid 80s on Thursday.
.LONG TERM...(FRI-MON)
The upper ridge will continue to build over the state through
Saturday while offshore flow strengthens slightly. Temps are
expected to soar upward several degrees, peaking Saturday in most
areas with highs in the lower to mid 90s in the valleys and 80s
to the upper 80s for the interior coastal areas. Winds should not
be strong enough to justify a Wind Advisory at this point. Cooling
should begin along the coast Sunday as light onshore flow
returns, but likely one more day of interior warming. Then cooler
for at least coast/valleys Monday with additional onshore flow and
possible return of low clouds near the coast. Not much cooling
expected for the Antelope Valley on Mon.
&&
.AVIATION...16/1545Z...
At 1545Z, there was no marine inversion at KLAX, but there was a
deep moist layer up to around 6000 feet.
Overall, moderate confidence in 18Z TAF. SCT-BKN skies will
prevail through the afternoon for most coastal/valley TAF sites
with VFR conditions anticipated this afternoon. For tonight,
stratus should return to Central Coast and to the coastal/valley
areas of Ventura/LA counties with MVFR conditions likely.
KLAX...moderate confidence in 18Z TAF. SCT-BKN cloud deck will
prevail through the afternoon with flight categories ranging from
MVFR to VFR. For tonight, moderate confidence in return of MVFR
CIGs, but low confidence in timing (could be +/- 4 hours of
current 09Z forecast).
KBUR...moderate confidence in 18Z TAF. SCT-BKN cloud deck will
prevail through the afternoon with flight categories ranging from
MVFR to VFR. For tonight, moderate confidence in return of MVFR
CIGs, but low confidence in timing (could be +/- 4 hours of
current 11Z forecast).
&&
.MARINE...16/800 AM...
For the Outer Waters, moderate to high confidence in current
forecast. High confidence in Small Craft Advisory (SCA) level
winds continuing through Friday. For this afternoon/evening, there
is a 20% chance of gusts reaching Gale force levels, but a 50%
chance of Gale force winds on Wednesday and Wednesday night (and a
Gale Watch remains in effect for this time frame).
For the Inner Waters, moderate confidence in current forecast. For
the waters north of Point Sal, moderate confidence in development
of SCA level winds each afternoon/evening today and Wednesday
with a 40% chance of the SCA level conditions continuing through
Thursday. For the waters south of Point Conception, moderate
confidence in development of SCA level winds each
afternoon/evening today and Wednesday with a 40% chance of the
SCA level conditions continuing through Thursday. For the
southern Inner Waters, the strongest winds will occur across
western sections.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 9
PM PDT this evening for zones 645-650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Thursday for
zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Wednesday for
zones 673-676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through late
Wednesday night for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(THU-MON)
Temperatures will warm to well above normal levels by the
weekend.
&&
PUBLIC...MW/Kaplan
AVIATION...RAT
MARINE...RAT
SYNOPSIS...Kaplan
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 10:07 PM PDT | Wind Advisory | LOX | 5 hr | |
| May 16, 3:03 AM PDT | Gale Watch | LOX | 10 hr | |
| May 16, 1:20 PM PDT | Gale Warning | LOX | 38 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.